MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72205138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a procedure, a healicoil knotless metal self-tapping tip broke off inside the humeral head.The full anchor was successfully removed.It is unknown how the procedure was performed or if there was a surgical delay.No further complications were reported.
 
Event or Problem Description
It was reported that, during a procedure, a healicoil knotless metal self-tapping tip broke off inside the humeral head.The full anchor was successfully removed using a grasper.The procedure was resumed without any delay, using an equivalent s+n back up device in a more medial position than the first anchor.There was no void left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information on: b4 (describe event or problem), h6 (health effect - clinical code / health effect - impact code).Corrected information on: e1, e2, e3, g2.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found a healicoil knotless device lying on a drape with the distal tip completely detached.The distal tip is attached to the suture near the device.The proximal anchor is not fully contained within the outer tip of the shaft.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly process found that a final visual inspection shall be performed prior to packaging.The device shall be visually examined to identify any damage to both proximal and distal implants.It is necessary to confirm that the anchors are free of burrs, cracks, or other surface defects.Likewise, it is necessary to verify that the anchors are loaded in the correct orientation in accordance with applicable specifications.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force upon insertion, off-axial insertion, not maintaining inserter alignment throughout insertion to ensure implant integrity).Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL KNOTLESS PK ST
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23677097
Report Number1219602-2025-03037
Device Sequence Number21433044
Product Code MAI
UDI-Device Identifier00885556767351
UDI-Public885556767351
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205138
Device Lot Number2185210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/15/2025
01/06/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date01/09/2026
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown